Pins and needles

New Contributor

Pins and needles

Any suggestions on how I can get rid of the pins and needles in the feet which have become excruciating since having chemo treatment 7 back in mid-late November? The oncologist is aware of this. Treatment 8 took place a fortnight ago but it is still very painful. I didn't have any signs of this until 7 and now it won't go away. Any suggestions?
Reply
0 Kudos
4 REPLIES 4
Super Contributor

Re: Pins and needles

Hi swim Sorry I dont have anything to tell you re the pins and needles but am hoping that someone else who has had that problem will jump in here and help you out. Good luck with it all and hope that clears for you soon. Julie
Reply
0 Kudos
Occasional Contributor

Re: Pins and needles

Hi Swim, I had numbness in my hands and lower legs while on chemo. I finished chemo yesterday so I am hoping these symptoms will fade. I did have suggestion that to elevate your legs could help. They reduced my chemo strength several weeks ago and I seemed to get a little more strength then. So I am not sure I am much help. It was a side effect of chemo for me and have to just wait it out. Hope it comes good for you 43 degrees celsius here today to take out the old year 2010. I hope you all in a cool spot. Cheers Vicki
Reply
0 Kudos
Super Contributor

Re: Pins and needles

Hi Vicki Forecast 40 for here today ... or at least in perth so we should be two degrees cooler. yippeee lol Let's hope they have got it wrong or else we will all be melting! I have to melt chococlate to make these "things" ... i am thinking I could just put it on the kitchen bench and that would work. lol Julie
Reply
0 Kudos
Regular Contributor

Re: Pins and needles

Hi, I finished chemo in April 2008 for bowel cancer as well. The neuropathy is quite "normal" unfortunately. Basically it stinks and there doesn't seem to be a lot you can do about it.Tell your oncologist and he/she may reduce the does of , I'm presuming, the oxalipalitan.I had to have mine reduced at about the 6 or7 cycle mark for the neuropathy and the low neutraphils. I would love to tell you that the pins and needles and numbness fades quickly but for me it didn't. For some it apparently goes after a few weeks/months. I still have some residual numbness in my toes and the soles of my feet and the fine motor control of my figers is still a little impaired. The good news is, is that it is different for everyone. For now, spend the money and buy some really good sandals. I bought ecco brand as they supported me, were cool (in temperature, if not in fashion!)and were squishy.I live in the two pairs that I have bought as i can't cope with "normal" shoes for any length of time.I was always a bare foot girl but even at home now, I will often put my shoes on. It is better this summer than last year and the year before, however. Short term - have someone kind rub them for you. This really helped me. Elevate them up the wall too if you can by laying on the floor with your legs up the wall. Massage helped and i found gentle reflexology helped too. May have just been the massage that helped - who cares as long as there is some relief! I wish that I had some better news but my philosophy is that at least I am here to feel the numbness!! And it does ease off but it may take a while and may get worse before it gets better. Gottal love chemo side effects!! Take lots of care and find a good foot rubber!! Samex
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.